Jul 07, 2011 - 1:25 pm
I posted something on another discussion concerning mouth sores and had a reply that they liked the way my doctor explained it and that they had learned something new. I don't know if I have exceptional doctors or if I just keep asking the right questions but I think I will share stuff like this with everyone.
On the the day they removed my pump my mouth felt different and then the next day it was completely white looking inside. I thought I had thrush but when I went to Dr. Frasier (Rad Dr) he said it was the side effects from the 5-FR.
Get this - it is interesting. Dr. Ballou (Onco Dr) explained it this way.
The chemo drug 5-FU is a drug that kills colon cancer. Anyone who has colon, rectum or anal cancel gets this drug. It's mission is to attack the skin cells (cancer and some good cells)in the colon. Here is the kicker: The inside of our mouth has the same skin cells that are in our colon. I did not know that. So now it makes perfect since to me that the top layer of skin in my mouth is dying and rolling off. He told me that the same thing happening in my mouth was happening in my colon. He told me that if a have a bad spot to treat it just like a canker sore with over the counter meds. I also used a q-tip (wet) to help get the dead skin off. Sometimes my gums would bleed a little but I would follow up with a rinse of salt water. Dr Ballou said that the worst was over and that I would start healing but it might take 3-7 more days.
He also said that it does not affect everyone the same way but usually you will get some type of reaction from it. He told me that the swish and swallow will not help me but I am using the soda and salt rinses.
It is not almost a week later and I am still loosing a little skin but I am OK with it because I understand what my body is doing. It makes all the difference in the world if you know what to expect.
Love and Prayers to All of You <3<3<3